Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking Kolnopin, remeron and wellbutrin. Suffer panic attacks. Continue medications? Suggestions?

User rating for this question
Answered by

Practicing since : 1998
Answered : 415 Questions
I have a question for a Psychiatrist. I am 38 and currently taking medication under my regular doctor because my insurance changed and can no longer see my Psychiatrist, however my regular doctor is aware of my history, and knows my former Psychiatrist well, as they have spoken about me. My medication regiment was klonopin 1mg 4x a day, remeron 15mg at night, and wellbutrin 150xl once in the morning. The only issues I have ever had was panic attacks which has lessened more to anxiety over the years with the help of medication and therapy. Also have a nervous stomach which is a concern and can obsess abit at times. I have been on klonopin(not looking to taper down at this point so no need to get into that) and remeron for 7 years and wellbutrin was just added about a year ago. Wellbutrin 150xl was only added because I was very tired and feel that I am having sexual side effects from remeron (inability to achieve/maintain erection). I know im not 18 anymore, but Im 38, not 78. Once wellbutrin 150xl was added that def helped because for the first time in years on occasion there are morning erections(maybe only once or twice a month but prior to wellbutrin and just being on remeron there were none) and also got some energy back-but neither is 100%. Wellbutrin also surprisly hading a calming effect on me aswell. Overall, I will say, I feel good-just wish didn't need 9 hours of sleep and erection was stronger/more frequent. I asked my regular doctor what about just removing the remeron altogether?-why be on 2 antidepressants? Is it necessary? "If" its true that the Remeron is the one causing the unwanted problems then why not remove it and stick with the wellbutrin 150xl and klonpin for now. Last night I began 7.5 mg which I was told to continue that for 1 month then discontinue(if that's what I choose to do)-already this morning there is some anxiety attacks and stomach upset abit today-how long does this go on for because if its very difficult to come off of then I'm not sure about this- I could always not change anything and just take cialis which makes me get solid erections the whole weekend or continue cutting back-not really sure what to do and ultimately the decision is mine but the more feedback the better-maybe with your knowledge and insight your might have a suggestion as to which path you might choose.
Posted Sat, 12 Oct 2013 in Mental Health
Answered by Dr. Susanta Padhy 13 minutes later
Brief Answer:
Can go ahead with tapering of remeron
Detailed Answer:

Thanks for the query.

Whatever, I could understand, to my opinion, the symptoms you are referring to, after decreasing remeron to 7.5 mg, does happen, but it is transient and should subside in a couple of weeks.

Until such 2 weeks, one can increase the dose of Klonopin.

I agree that you are not 78, adequate erection and happy sexual life is important. And sex arises from mind. Therefore, I would suggest you to be in a "mind frame of 18 years" as far as sex is concerned. This will help further improvement of erection

I think, rest is fine with you.

Hope this helps you. Let me know if you have more queries.
Above answer was peer-reviewed by
Follow-up: Taking Kolnopin, remeron and wellbutrin. Suffer panic attacks. Continue medications? Suggestions? 20 minutes later
im not increasing the klonopin, and i cannot increase the wellbutrin because intailly years ago when it was tried at 300mg it actually caused panic attacks- but later on when i was taking remeron i asked the doctor again about it and she said-lets try only 150 and see if that helps- and it did- so do you think the wellbutrin 150 and klonpin im on is good enough? i been fine for few years now on the intial combo that includes the remron but as I outlined I am thinking perjhaps removing that would be the best? then would still have energy and perhaps better erections? perhaps still calm as well? as lastly, do you think the problems are coming from the remeron? PS thanks for the quick response._This is all the rest of the info I would require-Thanks
Answered by Dr. Susanta Padhy 1 hour later
Brief Answer:
answer is elaborated below

Detailed Answer:
I do not suggest to increase wellbutrin

Increasing klonopin can be an alternative option if the symptoms become intolerable while you are tapering remeron.

Or else, ideally speaking, as I mentioned earlier, the symptoms you are referring to (after decreasing ramelon) should improve on its own in a couple of weeks.

To my mind, you should remain fine so far as energy, erection and calmness etc, are concerned, if you are following the slow taper of remeron as you are doing it now.

Slower is the taper, lesser is the chance of symptoms coming back.

So, in simple sentence, wait and watch, can be a good option.

Wish you a good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor